Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 22, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Mar 20, 2017, 3:47 PM EDT. It took effect at Mar 21, 2017, 4:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2017, 3:47 PM EDT (19:47 UTC)
- In effect from
- Mar 21, 2017, 4:00 PM EDT
- Expired
- Mar 22, 2017, 3:39 PM EDT
- In force
- 24 hr
- Issued by
- NWS Detroit, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 3:29 PM EDT, 18 minutes earlier.
Area forecast discussion, Mar 20, 3:29 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
329 PM EDT Mon Mar 20 2017
.DISCUSSION...
Strong PV anomaly tracking through Central Canada this afternoon,
skirting through the northern Great Lakes Tomorrow morning will
help usher in much colder air by Wednesday morning, as 850 mb temps
fall into the negative mid-upper teens (per 12z Euro).
In meantime, a much weaker upper wave (500 mb cold pool of -20 C)
to track through northern Lower Michigan early this evening. Deeper
moisture/instability south of the Michigan border this afternoon,
and convection has already fired up over northern Indiana, and bulk
of activity will continue to track off to the east-southeast, thus
calling into question how much coverage of activity slips north of
the Michigan border. None-the-less, there is good mid level (700-
500 mb) lapse rates with the upper wave and low level convergence
with cold front, thus potential scattered showers, even north of
I-69. Overall, inherited pops for this afternoon/early evening were
in good shape and will be making few if any changes, with most
activity over around or just after 00z.
Modest low level cold advection Tonight into Tomorrow, as surface
ridge builds into lower Michigan. With the cold advection and plenty
of insolation Tomorrow, mixing depths should make a run to 850 MB,
tapping into some stronger winds, with local probabilistic SREF
weighted guidance pointing to gusts of 20 to 25 knots at the
surface. North-South Temp Gradient, with Detroit and points south
likely reaching and slightly exceeding 50 degrees based
on 850 MB temps around -2 C at 21z Tuesday, with upper 40s north.
Strong and deeper surge of cold air arrives Tuesday evening, likely
maintaining some gustiness to the northwest winds. Will have to keep
an eye on Lake Huron for possible Lake Effect activity, as even 925
mb temps lower into the negative low-mid Teens. However,
looks like just enough westerly component from due north to keeps
bands offshore. By the time winds potentially become due
northerly, inversion heights will be very low with the massive
center of high pressure (1036-1040 mb) building over Central Great
Lakes on Wednesday. Regardless, still worthy of low chance pops
along the Eastern Thumb shoreline Tuesday night into Wednesday.
The arctic high pressure over the Great Lakes will continue to keep
dry weather around through Thursday as it moves off towards the
east. The extended period then turns active as a low pressure
systems looks to move across the region. A rain/snow mix is
possible as a warm front lifts across the area Thursday evening
before changing over to all rain as warmer air is drawn in on
Friday. Temperatures through the weekend will be near seasonal to
above seasonal.
&&
.MARINE...
Window for weak thunderstorm activity remains through late afternoon
across western Lake Erie. Otherwise, marine conditions to remain
quiet through early Tuesday as winds increase modestly out of the
northwest.
Passage of a strong cold front will then drive a stronger wind
response Tuesday afternoon and evening. Favorable environment will
emerge under strong cold air advection to support a solid increase
in northwest winds during this time. This will lead to a period of
gales across a majority of the lake Huron waters. Small craft
conditions for the remainder of the waters, as waves build over
southern Lake Huron. Steady decrease in wind speed and gustiness
Wednesday as high pressure then builds back into the region.
&&
.PREV DISCUSSION...
Issued at 107 PM EDT Mon Mar 20 2017
AVIATION...
Weak ascent working along an elevated warm front will maintain a
window for showers /mainly Detroit corridor/ late today, while
perpetuating a combination of VFR diurnal cu and a lower coverage of
MVFR stratus. There remains a low probability for thunderstorms
with any activity, but confidence on occurrence remains too low to
include. This moisture will exit to the east early tonight, with
developing light northerly flow encouraging a clearing sky across
the lowest 5000 ft overnight.
For DTW...Low probability for thunderstorms remains through late
afternoon. Current radar trends suggest ongoing development
upstream will remain just south of DTW, potentially affecting
southern sections of the airspace. Probability of occurrance at
DTW remains too low to include attm.
//DTW THRESHOLD PROBABILITIES...
* High in ceilings below 5000 ft through the evening. Low
overnight.
* Low for thunderstorm occurrance through late afternoon.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Warning from 4 PM Tuesday to 4 AM EDT Wednesday for LHZ362-363-
441>443-462>464.
Gale Warning from 4 PM to 10 PM EDT Tuesday for LHZ361.
Small Craft Advisory from 4 PM Tuesday to 10 AM EDT Wednesday for
LHZ421.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
DISCUSSION...SF/SS
MARINE.......MR
AVIATION.....MR
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Mar 20, 10:00 AM EDT, 5 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 1000 AM EDT Mon Mar 20 2017 MIZ075-076-082-083-210845- Washtenaw-Wayne-Lenawee-Monroe- 1000 AM EDT Mon Mar 20 2017 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight Chance of thunderstorms late this afternoon into early this evening. No severe weather is expected...with a just brief heavy rain... small hail...and wind gusts to 30 mph possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ047>049-053>055-060>063-068>070-210845- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb- 1000 AM EDT Mon Mar 20 2017 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-210845- Lake St. Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 1000 AM EDT Mon Mar 20 2017 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Gale watch in effect for Lake Huron Tuesday afternoon and night for gusts to 35 knot gales. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. DRC/SF
In the hours before
Special weather statement, Mar 20, 2:05 PM EDT, 1 hour 42 minutes before
Special Weather Statement National Weather Service Detroit/Pontiac MI 205 PM EDT MON MAR 20 2017 MIZ082-201845- Lenawee- 205 PM EDT MON MAR 20 2017 ...ISOLATED THUNDERSTORMS WILL AFFECT WEST CENTRAL LENAWEE COUNTY... At 204 PM EDT, a thunderstorm was located near Hudson, moving east at 40 mph. Pea size hail is possible with this storm. This storm will be near... Clayton around 210 PM EDT. Adrian around 225 PM EDT. Other locations impacted by this storm include Seneca, Ogden Center, Canandaigua, Palmyra, Sand Creek, Jasper, Rome Center, Medina, Fairfield and Rollin. LAT...LON 4181 8436 4197 8436 4193 8386 4175 8393 TIME...MOT...LOC 1804Z 282DEG 33KT 4191 8432 MR
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 4:00 AM EDT | Gale Watch | DTX | 12 hr | |
| Mar 20, 2:05 PM EDT | Special Weather Statement | DTX | Lenawee | 40 min |
| Mar 20, 3:47 PM EDT | Gale Warning | DTX | 36 hr |
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.